High Heart Rate / Slight fainting type of symptoms
Thanks for taking the time to read and reply.. 🙂
I am 34 years old and I've had High Blood Pressure since 21 years of age. I was given Benicar & Toprol. Those worked well, but I was in college and didn't eat healthy & drank excess alcohol like many students.
At 28 I went to see a new cardiologist since mine retired, and he took me off Toprol saying I was too young for it and didn't need it. Since then I've had high heart rate / palpitation types of issues.
The following things can trigger the high heart rate (100-120):
* standing up from sitting or standing up for more than few minutes
* eating medium to large meals
* walking short periods
* standing up from lying down position at times will cause light head
For a year I was on Lexapro, my cardiologist told me my issues were due to anxiety. I believe Lexapro did help me and I didn't have a lot of the palpitation and high heart rate issues. I got off of it after a year since I didn't feel like I had anxiety. But some of those symptoms are back now.
Has anyone taken Lexapro (anxiety meds) and have it help you with palpitations / high heart rate? I don't understand how eating habits, standing up that causes palpitations could be resolved by anxiety meds?
Also one more thing…
I just had an echocardiogram done few weeks ago and these were the results:
* Left atrial is at upper limit of normal size
* Mild mitral valve regurgitation
* Pulmonic valve – peal gradient 10 mm Hg may suggest mild pulmonic stenosis
The cardiologist told me to repeat the test in 5 years again, and I didn't need to make an appt with those results. But I plan on going to see him to talk about my high heart rate.
Should I be worried about these results at age 34?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
@syntax2002 You may want to ask doctor about getting a sleep study done. As I mentioned above, I had these same issues for years, since I was in my 30's. Then at 46yo last year, got diagnosed for AFIB, and also started CPAP/BIPAP machine. They diagnosed me with "mild" sleep apnea. For years my doctors claimed it was only "anxiety" causing the issues. Don't waste 10 years of your life, by not finding out what is going on. If your current doctors just claim anxiety, make sure they rule out other causes like sleep apnea and AFIB. All of it is related to each other. Sleep apnea can cause AFIB and heart rhythm issues over time.
I probably had sleep apnea for years without knowing, and they were just treating me with Prozac, Zoloft, and other med's over the years. Not once did anyone say to get a sleep study until I was older. Even though I have "mild" sleep apnea, it was enough to cause issues. My heart still goes crazy at times, even though I'm on Multaq for AFIB which should also control rhythm.
I did end up seeing the Cardiologist and he gave me a holter monitor for 2 days. He said there was some high heart rate but few skips but nothing to be concerned about and said based on that he did not feel Toprol would help me or is recommended. He ended up giving me 3 months of Lexapro to see if that resolves the issues pretty much a trial. I will start that in January once the holidays are over.
He also recommended increasing potassium intake via. food. So I will try that to see if that helps at all..
I had a study done for epilepsy at mayo clinic where I stayed overnight about 5 years ago, when I had this issue and they didn't find anything conclusive. They said I had some spikes show up but couldn't tell what it was, and I didn't have epilepsy but felt it was anxiety causing it.
Some of the terms I've used here are not what the doctor said, but I am trying to simplify what he mentioned.
Yes, me too. My heart does run what I can and cannot do. Oh well, I'm doing okay. Helps to know what's going on.
cbd anti anxiety helper.
I keep having tachycardia episodes. I will be on my recliner watching TV for an hour or so. Then sometimes I feel a "jolt" like someone hits me with adrenaline, and my HR shoots up to high 130+. One night it got to 146bpm and went into Bigeminey. Not sure if this is just "inappropriate sinus tachycardia" or related to my AFIB. I'm on Multaq which should control AFIB.
I can certainly understand your concern about these sudden "jolts" as you describe them. Are there any other symptoms that accompany this jolt experience?
I might suggest that you talk with your cardiologist about these symptoms and perhaps keep a journal about them. For example, do these jolts have anything in common, such as after a meal, consuming caffeine, alcohol, after exercise, etc.? Keeping this type of journal of symptoms might help you and your doctor.
I would be interested in hearing what does your cardiologist has to say about this. Will you post again?
@hopeful33250 Well the only symptoms that I feel are faster heart rate, and a slight sense that I may pass out, and that something terrible is going to happen. I sometimes get dizzy upon standing when this occurs.
Its Almost like Panic attacks I used to get a long time ago. I haven't been taking anything for Panic Disorder, due to taking Multaq. All SSRI interfere with Multaq.
Ive been taking health logs for two years already, going back and forth between doctors for other stuff. They can't find any answers for me. They keep claiming it's just anxiety. Multiple ECG and Echocardiograms were all normal. I do have AFIB controlled by Multaq and wonder if it has some connection to my afib condition.
I'm curious if my medicine, Multaq, Bystolic, and Xarelto is somehow causing tall spikes QRS, in my EKG or if this is normal? My Electrophysiologist claims this is not an issue.
Last week my cardiologist ran a professional EKG and Echocardiogram and both were normal. So they claim my heart is okay.
But I keep having symptoms that feel like something is wrong with my heart. I get inappropriate sinus tachycardia where it races at 145bom when I go from sitting to standing sometimes. Also it has gone into Bigeminy.
I've had two DVT and two PE, one in 2015 and in May 2018. In 2017 I was placed on Multaq for Afib.
The screenshots I attached are one from me, the tall spikes, and one from a friend. I've had two friends take their EKG with my Kardia Mobile and they both have very short spikes. So I don't understand why mine are so tall.
I’m tagging @karenatmayo @wj123456 @sanibelsandy @cabgx6maze517 @vivian88 @surfin232 @balubeje @twptrustrek as they may have some more information and insights, especially with regard to Multaq.
My doctor has since started me on Lamictal for anxiety and mood disorder. I know it is not specifically for anxiety but it seems to be helping. These issues have almost gone away since taking it for a few weeks. Although I have also gained some weight which may be helping, since my blood pressure is now around normal at 120/80 and no longer goes low to 100/70 or so. I think I have multiple things going on causing the symptoms.
Last night though, around two hours after taking Multaq and Bystolic I started feeling a little off/unwell. So I went to bed. Today I feel good so far.
My electrophysiologist wants me to stop the Multaq and see if any of my symptoms stop and to see if I go back into AFIB. He says my last Holter monitor for two weeks didn't really show any afib and he thinks Multaq isn't doing anything for me.